Alert archive / South Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Sep 7, 2021, 4:07 PM EDT for Saluda County, South Carolina. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2021, 4:07 PM EDT (20:07 UTC)
- Expired
- Sep 7, 2021, 4:30 PM EDT
- In force
- 23 min
- Issued by
- NWS Columbia, SC
- Hail
- 0.25 in
- Wind
- 40
County Saluda County, SC
The radar
The Columbia radar (KCAE), 61 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.1 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1166 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 927 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
731
WWUS82 KCAE 072007
SPSCAE
Special Weather Statement
National Weather Service Columbia SC
407 PM EDT Tue Sep 7 2021
SCZ025-026-030-072030-
Aiken SC-Saluda SC-Edgefield SC-
407 PM EDT Tue Sep 7 2021
...A strong thunderstorm will impact portions of east central
Edgefield, north central Aiken and southeastern Saluda Counties
through 430 PM EDT...
At 407 PM EDT, Doppler radar was tracking a strong thunderstorm over
Johnston, or 16 miles west of Batesburg-Leesville, moving east at 10
mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Johnston, Ridge Spring, Saluda County Airport, Ward, Strom Thurmond
High School and Harmony.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3379 8187 3395 8182 3393 8158 3371 8169
TIME...MOT...LOC 2007Z 287DEG 8KT 3385 8180
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
CRLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Sep 7, 2:41 PM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, Sep 7, 2:41 PM EDT, 1 hour 26 minutes before
Area Forecast Discussion National Weather Service Columbia SC 241 PM EDT Tue Sep 7 2021 .SYNOPSIS... Ample moisture and instability across the area will result in mainly afternoon and evening showers and thunderstorms through Wednesday. A cold front will move through Thursday, with drier conditions returning Friday through the weekend. && .NEAR TERM /THROUGH TONIGHT/... At 18z there appears to be a moisture gradient east-west across the Midlands. The precipitable water is near 1.9 inches in the southeast Midlands and CSRA. Low level convergence across the area appears very weak. The air mass is moderately unstable across the southern portion of the CWA...weaker to the north where dew points in the 60s. There is a weak short wave trough in the SC Piedmont that may act as a trigger. Expect scattered showers and thunderstorms focused mainly across the central and southern Midlands CSRA through the afternoon and evening. Convection should be mainly diurnally driven but given weak short wave trough in the Piedmont, a few showers may linger late in the west. After high temps in the mid to upper 80s this afternoon, Overnight temps in the low 70s. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... Wednesday and Wednesday Night: A deep upper level trough will extend southward from the Great Lakes region and Ohio Valley, with increasing moisture across the area within the southwest flow aloft along the eastern periphery of the trough. At the surface, there appears to be a weak Piedmont trough and developing low pressure along the northern Gulf Coast. Isolated showers could be ongoing in the morning, with showers and thunderstorms becoming more numerous across the area as the day progresses. High resolution mesoscale models are suggesting a line of showers and thunderstorms developing in vicinity of the Piedmont trough, then dropping southeast through the area during the afternoon and early evening. Scattered convection could linger through the night mainly across the eastern Midlands and lower CSRA as the surface low moves across the FL Panhandle with associated short wave energy extending northward across the area. Highs will be in the mid to upper 80s with nighttime lows in the upper 60s to lower 70s. Thursday and Thursday Night: The upper level trough axis will swing across the area on Thursday, with a cold front at the surface pushing through during the morning and early afternoon hours. Isolated to scattered showers and thunderstorms will accompany the front, but areas to the northwest will start to dry out later in the day behind the front, with rain-free conditions across the area Thursday night once the front shifts east of the area. Highs will generally be in the mid 80s with lows in the lower to mid 60s. && .LONG TERM /FRIDAY THROUGH MONDAY/... Ensembles support surface ridging through the period, with the bulk of the moisture remaining south of the area. Dry weather will prevail, with seasonable temperatures through Saturday followed by above normal temperatures late in the period as upper ridging builds. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... Weak moisture boundary across central SC this afternoon with scattered showers/thunderstorms expected mainly near and south of the boundary into the evening where air mass moderately unstable. Radar at 18z suggesting highest showers/thunderstorm threat near the AGS and DNL terminals. Showers should diminish overnight. Mainly VFR conditions expected outside any showers with mid level ceilings dominate. With persistence, patchy early morning fog possible mainly at AGS. So forecast MVFR at AGS toward morning. EXTENDED AVIATION OUTLOOK... Restrictions possible in convection and low clouds/early morning fog through Thursday morning. Drier conditions expected during the rest of the period reducing threat. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, Sep 7, 3:32 AM EDT, 12 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 332 AM EDT Tue Sep 7 2021 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-080745- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster- Southern Lancaster-Northwestern Orangeburg-Central Orangeburg- Southeastern Orangeburg- 332 AM EDT Tue Sep 7 2021 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Sep 7, 2:51 PM EDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Columbia SC
251 PM EDT Tue Sep 7 2021
GAZ065-077-071915-
Burke GA-Richmond GA-
251 PM EDT Tue Sep 7 2021
...A strong thunderstorm will impact portions of northwestern Burke,
Richmond and southwestern Aiken Counties through 315 PM EDT...
At 250 PM EDT, Doppler radar was tracking a strong thunderstorm near
Hephzibah, or 11 miles south of Fort Gordon. This storm was nearly
stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
North Augusta, Augusta, Hephzibah, Glendale, South Augusta, McBean,
Augusta Regional Airport, Blythe, Keysville, New Savannah Bluff Lock
& Dam Park, Glenn Hills, Bath-Edie, Westover, Richmond County
Recreation Center, Phinizy Swamp Nature Park, Kendan Park, May Park,
Minnick Park, Hillcrest Memorial Park and Pea Patch Aerodrome.
This includes Interstate 520 in Georgia between mile markers 5 and
15.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3335 8230 3348 8196 3347 8193 3341 8191
3341 8195 3338 8193 3337 8195 3334 8194
3335 8191 3333 8192 3330 8188 3331 8184
3329 8186 3326 8183 3325 8185 3322 8181
3311 8226 3313 8227 3323 8223 3331 8235
TIME...MOT...LOC 1850Z 245DEG 2KT 3326 8207
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CRLSpecial weather statement, Sep 7, 3:51 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Columbia SC
351 PM EDT Tue Sep 7 2021
GAZ063>065-SCZ018-072015-
Richmond GA-McDuffie GA-Columbia GA-McCormick SC-
351 PM EDT Tue Sep 7 2021
...Strong thunderstorms will impact portions of McDuffie, Columbia,
southeastern Lincoln, northwestern Richmond, southwestern Edgefield
and southeastern McCormick Counties through 415 PM EDT...
At 351 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Riverwood to near Warrenton. Movement was
north at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Grovetown, Evans, Thomson, Martinez, Fort Gordon, Harlem, Appling,
Clarks Hill Recreation Area, Riverwood, Mistletoe State Park,
Wrightsboro, Augusta Mall, Village Plaza Shopping Center, J. Strom
Thurmond Dam, Thomson-McDuffie County Airport, Dearing, Arties Pond
Public Fishing Area, Adamsville, Thomson Fire Department and Scott's
Landing.
This includes the following highways...
Interstate 20 in Georgia between mile markers 166 and 199.
Interstate 520 in Georgia between mile markers 1 and 2.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3364 8261 3363 8258 3365 8258 3364 8256
3366 8251 3364 8246 3369 8235 3369 8222
3374 8224 3375 8217 3370 8217 3364 8210
3360 8211 3357 8206 3349 8203 3330 8232
3336 8255 3341 8255 3346 8259 3360 8265
TIME...MOT...LOC 1951Z 201DEG 8KT 3354 8218 3337 8257
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CRLSpecial weather statement, Sep 7, 4:07 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Columbia SC
407 PM EDT Tue Sep 7 2021
SCZ025-026-030-072030-
Aiken SC-Saluda SC-Edgefield SC-
407 PM EDT Tue Sep 7 2021
...A strong thunderstorm will impact portions of east central
Edgefield, north central Aiken and southeastern Saluda Counties
through 430 PM EDT...
At 407 PM EDT, Doppler radar was tracking a strong thunderstorm over
Johnston, or 16 miles west of Batesburg-Leesville, moving east at 10
mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Johnston, Ridge Spring, Saluda County Airport, Ward, Strom Thurmond
High School and Harmony.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3379 8187 3395 8182 3393 8158 3371 8169
TIME...MOT...LOC 2007Z 287DEG 8KT 3385 8180
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CRLThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 2:51 PM EDT | Special Weather Statement | CAE | Richmond | 24 min |
| Sep 7, 3:51 PM EDT | Special Weather Statement | CAE | Columbia, McDuffie | 24 min |
| Sep 7, 4:12 PM EDT | Areal Flood Advisory | CAE | Columbia, McDuffie | 63 min |
| Sep 7, 4:56 PM EDT | Special Weather Statement | CAE | Burke | 34 min |
Nearby
Special Weather Statements in South Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.